Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A quadratically convergent iteration method for computing zeros of operators satisfying autonomous differential equations


Author: L. B. Rall
Journal: Math. Comp. 30 (1976), 112-114
MSC: Primary 65H05; Secondary 47H15
MathSciNet review: 0405831
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If the Fréchet derivative P' of the operator P in a Banach space X is Lipschitz continuous, satisfies an autonomous differential equation $ P'(x) = f(P(x))$, and $ f(0)$ has the bounded inverse $ \Gamma $, then the iteration process

$\displaystyle {x_{n + 1}} = {x_n} - \Gamma P({x_n}),\quad n = 0,1,2, \ldots ,$

is shown to be locally quadratically convergent to solutions $ x = {x^\ast}$ of the equation $ P(x) = 0$. If f is Lipschitz continuous and $ \Gamma $ exists, then the global existence of $ {x^\ast}$ is shown to follow if $ P(x)$ is uniformly bounded by a sufficiently small constant. The replacement of the uniform boundedness of P by Lipschitz continuity gives a semilocal theorem for the existence of $ {x^\ast}$ and the quadratic convergence of the sequence $ \{ {x_n}\} $ to $ {x^\ast}$.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65H05, 47H15

Retrieve articles in all journals with MSC: 65H05, 47H15


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1976-0405831-4
PII: S 0025-5718(1976)0405831-4
Keywords: Nonlinear operator equations, iteration methods, quadratic convergence, variants of Newton's method
Article copyright: © Copyright 1976 American Mathematical Society